Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 89, NWS Boston/Norton, MA

August 24, 2011

NWS Boston/Norton, MA issued this small craft advisory at Aug 24, 2011, 4:28 PM EDT. It took effect at Aug 25, 2011, 11:00 AM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2011, 4:28 PM EDT (20:28 UTC)
In effect from
Aug 25, 2011, 11:00 AM EDT
Expired
Aug 26, 2011, 5:41 AM EDT
In force
19 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WHUS71 KBOX 242028
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
428 PM EDT WED AUG 24 2011

...STRONG SOUTH WINDS AND BUILDING SEAS FOR THE WATERS...

ANZ230>234-236-237-251-250430-
/O.NEW.KBOX.SC.Y.0089.110825T1500Z-110825T2300Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
428 PM EDT WED AUG 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY. 

* WINDS AND SEAS...SOUTH WINDS AROUND 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 2 TO 4 FEET. STRONGEST WINDS WILL BE NEAR SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-250-254>256-250430-
/O.NEW.KBOX.SC.Y.0089.110825T1500Z-110826T0600Z/
RHODE ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
428 PM EDT WED AUG 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 2 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 2 AM EDT
FRIDAY. 

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SIPPRELL
6 follow-up statements
330 
WHUS71 KBOX 250222
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1022 PM EDT WED AUG 24 2011

...STRONG SOUTH WINDS AND BUILDING SEAS FOR THE WATERS...

ANZ230>234-236-237-251-251030-
/O.CON.KBOX.SC.Y.0089.110825T1500Z-110825T2300Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
1022 PM EDT WED AUG 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
THURSDAY...

* WINDS AND SEAS...SOUTH WINDS AROUND 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-250-254>256-251030-
/O.CON.KBOX.SC.Y.0089.110825T1500Z-110826T0600Z/
RHODE ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1022 PM EDT WED AUG 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO
2 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DUNTEN
908 
WHUS71 KBOX 250849
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
449 AM EDT THU AUG 25 2011

ANZ235-250-254>256-251700-
/O.EXT.KBOX.SC.Y.0089.110825T1500Z-110826T1200Z/
RHODE ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
449 AM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
8 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230>234-236-237-251-251700-
/O.CON.KBOX.SC.Y.0089.110825T1500Z-110825T2300Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
449 AM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 7 PM EDT THIS EVENING...

* WINDS AND SEAS...SOUTH WINDS AROUND 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
477 
WHUS71 KBOX 251434
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1034 AM EDT THU AUG 25 2011

ANZ230>234-236-237-251-252245-
/O.CON.KBOX.SC.Y.0089.110825T1500Z-110825T2300Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
1034 AM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-250-254>256-252245-
/O.CON.KBOX.SC.Y.0089.110825T1500Z-110826T1200Z/
RHODE ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1034 AM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
268 
WHUS71 KBOX 252021
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
421 PM EDT THU AUG 25 2011

ANZ230>234-236-251-252130-
/O.CAN.KBOX.SC.Y.0089.000000T0000Z-110825T2300Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
421 PM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED BELOW 25 KTS. THERE MAY BE AN ISOLATED GUST
AROUND 25 KTS INTO THE LATE AFTERNOON INTO THE EARLY EVENING
HOURS...BUT NOTHING PROLONGED. 

$$

ANZ235-237-254>256-260430-
/O.EXT.KBOX.SC.Y.0089.000000T0000Z-110827T1000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
421 PM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-260430-
/O.EXT.KBOX.SC.Y.0089.000000T0000Z-110826T1000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
421 PM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SIPPRELL
459 
WHUS71 KBOX 260219
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1019 PM EDT THU AUG 25 2011

ANZ250-260330-
/O.CAN.KBOX.SC.Y.0089.000000T0000Z-110826T1000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1019 PM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SEAS IN THE NORTHERN OUTER WATERS HAVE FALLEN BELOW ADVISORY
LEVEL AND THEREFORE HAVE CANCELLED THE ADVISORY. 

$$

ANZ235-237-254>256-261030-
/O.CON.KBOX.SC.Y.0089.000000T0000Z-110827T1000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1019 PM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DUNTEN
794 
WHUS71 KBOX 260941
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
541 AM EDT FRI AUG 26 2011


ANZ235-237-254>256-261045-
/O.CAN.KBOX.SC.Y.0089.000000T0000Z-110827T1000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
541 AM EDT FRI AUG 26 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

A HURRICANE WATCH HAS BEEN ISSUED FOR THE REGION. THIS REPLACES
THE SMALL CRAFT ADVISORY THAT WAS PREVIOUSLY ISSUED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 2:05 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 24, 2:05 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
205 PM EDT WED AUG 24 2011

.SYNOPSIS...
HIGH PRESSURE WILL PROVIDE DRY AND SEASONABLY WARM WEATHER THROUGH
WEDNESDAY NIGHT. ANOTHER COLD FRONT IS EXPECTED THURSDAY INTO
THURSDAY NIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS.  HURRICANE
IRENE WILL IMPACT SOUTHERN NEW ENGLAND TO SOME DEGREE THIS
WEEKEND...BUT ITS TRACK AND POTENTIAL HAZARDS REMAIN UNCERTAIN.

&&

.NEAR TERM /THROUGH TONIGHT/...
2 PM UPDATE...

NOT MUCH CHANGE TO PREVIOUS FORECAST. SCT-BKN CU HAS DEVELOPED
WITH THE INCREASING MOIST SSW RETURN FLOW. HIGHS REMAIN ON TRACK
WITH 1 PM TEMPS MAINLY 75-80. SSW WINDS CONTINUE TO INCREASE WITH
SPEEDS AT 15-25 MPH.

TONIGHT...

TEMPS OVERNIGHT ARE EXPECTED TO REMAIN WARMER THAN PREVIOUS NIGHTS
GIVEN INCREASING LLVL MOISTURE AND LESS OF A CHANCE FOR RAD
COOLING UNDER STRONG PRES GRADIENT. MAV/MET SEEMED REASONABLE.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
THURSDAY...
UPPER LEVEL LOW OVER ONTARIO WILL BE THE MAIN WEATHER PRODUCER IN
THIS PERIOD. WITH ALL EYES FOCUSED ON IRENE THIS PORTIONS OF THE
FORECAST SEEMS MARGINAL...HOWEVER APPEARS THAT THERE IS A POTENTIAL
FOR STRONG TO SEVERE STORM TO OCCUR. MODELS ARE IN AGREEMENT
TRACKING THIS UPPER LEVEL DISTURBANCE ACROSS ONTARIO AND INTO QUEBEC
DURING THE DAY ON THURSDAY AND WITH IT A STRONG COLD FRONT WILL MOVE
ACROSS NEW ENGLAND. AHEAD OF THE FRONT WILL BE A JUICY AIR MASS OVER
SOUTHERN NEW ENGLAND WITH DEWS IN THE LOW 70S AND STOUT SOUTHERLY
WINDS INCREASE TEMPS TO THE LOW 80S. AS PREV FORECASTER ALLUDED
TOO...THE LIMITING FACTOR IS THE AMOUNT OF INSTABILITY ACROSS THE
AREA. CLOUDS SPREADING ACROSS THE REGION WILL HELP STABILIZE THE
ENVIRONMENT HOWEVER IF THE CLOUDS BREAK AND HEATING OCCURS THE
CHANCES FOR SVR WX INCREASES. CURRENT MODELS PROG ML CAPE VALUES
FROM 500-1100 J/KG AND 0-6 KM BULK SHEAR RANGES BETWEEN 25-45KTS
WILL HELP SUPPORT ANY THUNDERSTORMS THAT DEVELOP. MAIN THREATS WILL
BE DAMAGING WINDS...AND HAIL. THE BEST TIMING WILL BE DURING THE
DAY..AHEAD OF THE FRONT.

AS THE FRONT PUSHES THROUGH...THE MARGINAL SEVERE WEATHER POTENTIAL
WILL SHIFT TO A HEAVY RAIN CONCERN AS PWAT VALUES ARE CLOSE TO 2
INCHES ON THURSDAY NIGHT/FRIDAY MORNING WHEN THE LINE MOVES THROUGH.
BELIEVE THAT WIDE SPREAD FLOODING IS UNLIKELY DO TO THE SWIFTNESS OF
THE FRONT...BUT COULD SEE SOME LOCALIZE FLOODING OF URBAN AND POOR
DRAINAGE AREAS.

FRIDAY...
A FEW SCATTERED SHOWERS AND SOME THUNDER WILL EXIST ON FRIDAY
MORNING MAINLY ACROSS THE CAPE AND ISLANDS AS THE FRONT BEGINS TO
SLOW AND PERHAPS STALL OUT. THIS PORTION OF THE FORECAST IS
UNCERTAIN AND IS MODERATELY DEPENDENT ON IRENE...HOWEVER FEEL THAT
THE CHANCE FOR FRIDAY TO BE DRY IS DETERIORATING. INCREASED POPS
SLIGHTLY AS PREV COLD FRONT THAT PUSHED THROUGH ON THURSDAY WILL BE
STATIONARY ON FRIDAY AND WITH THE AMOUNT OF OCEANIC MOISTURE POOLING
IN...CANNOT RULE OUT SOME SHOWERS. BEST CHANCES WILL BE FRIDAY
EVENING/NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
***HURRICANE IRENE WILL IMPACT SOUTHERN NEW ENGLAND THIS WEEKEND TO
SOME DEGREE BUT ITS TRACK AND POTENTIAL HAZARDS REMAIN HIGHLY
UNCERTAIN***

THIS WEEKEND...
HURRICANE IRENE WILL IMPACT SOUTHERN NEW ENGLAND THIS WEEKEND TO
SOME DEGREE...BUT ITS TRACK AND AFFECTS REMAIN UNCERTAIN.  WE ARE
STILL MORE THAN 96 HOURS AWAY FROM A POTENTIAL DIRECT IMPACT FROM
IRENE.  THINK ABOUT ALL THE NOREASTERS OVER THE WINTER AND THE
UNCERTAINTY IN TRACK AND IMPACTS EVEN INSIDE 60 HOURS.  THE
POTENTIAL DOES EXIST FOR HEAVY RAIN/SIGNIFICANT FRESH WATER
FLOODING...ALONG WITH STRONG DAMAGING WIND GUSTS AND A STORM SURGE
RESULTING IN COASTAL FLOODING.  THIS POTENTIAL WILL DEPEND ON THE
EXACT TRACK AND STRENGTH OF IRENE WHICH REMAINS HIGHLY UNCERTAIN.

THE ENSEMBLE GUIDANCE REALLY SHOWS THE MODELS IN TWO GENERAL CAMPS.
THE FIRST GROUP IS CLUSTERED ACROSS LONG ISLAND AND INTO CT...WHILE
THE SECOND GROUP IS ACROSS FAR SOUTHEAST MA/CAPE/ISLANDS.  THEN
THERE ARE A FEW OUTLIERS THAT ARE EVEN FURTHER WEST AND/OR EAST OF
THE TWO MAIN GROUPS.  IT IS EVIDENT THAT THERE HAS BEEN AN EASTWARD
SHIFT AMONGST THE 00Z GUIDANCE.  WILL HAVE TO SEE IF THIS TREND
CONTINUES OVER THE NEXT 12 TO 24 HOURS OR IF ITS JUST A MODEL
ADJUSTMENT.

THE SPREAD CONTINUES TO POINT TO UNCERTAINTY IN HOW EXACTLY IRENE
WILL IMPACT SOUTHERN NEW ENGLAND.  THE MODELS DO SHOW THIS BEHAVING
AS A CLASSIC TROPICAL SYSTEM IN OUR REGION.  THAT MEANS THE GREATEST
POTENTIAL FOR THE HEAVIEST RAIN/SIGNIFICANT FRESH WATER FLOODING
WILL BE TO THE LEFT OF THE TRACK...WHILE THE POTENTIAL FOR THE
STRONGEST WINDS AND HIGHEST STORM SURGE/COASTAL FLOODING TO THE EAST
OF THE CENTER.  NOW JUST BECAUSE YOU END UP TO THE LEFT OF THE TRACK
DOES NOT MEAN THAT YOUR OUT OF THE WOODS FOR SOME COASTAL
FLOODING...THE ISSUES WOULD JUST BE WORST TO THE EAST OF THE
CENTER.  ESPECIALLY SINCE ASTRONOMICAL TIDES ARE HIGH AND WERE GOING
TO SEE VERY HIGH SEAS AND SWELL WITH THIS SYSTEM.

THE BOTTOM LINE IS IRENE WILL IMPACT IN SOMEWAY ACROSS THE REGION.
HOWEVER...CONDITIONS WILL BE SIGNIFICANTLY WORST IF A TRACK FURTHER
WEST VERIFIES WITH LESSER IMPACTS IF THE EASTERN SOLUTIONS VERIFY
EXCEPT FOR THE POTENTIAL OF HEAVY RAIN/FLOODING.  THERE IS EVEN A
LOW PROBABILITY THAT A SIGNIFICANT SHIFT TO THE EAST WOULD CONFINE
THE HEAVY RAIN/FLOOD POTENTIAL TO FAR SOUTHEAST NEW ENGLAND.

AS MENTIONED EARLIER...THE 00Z GUIDANCE DID MAKE AN EASTWARD SHIFT
SO WILL HAVE TO SEE IF THIS TREND CONTINUES OR WAS JUST AN
ADJUSTMENT.

FORECAST DETAILS THIS WEEKEND...
REGARDLESS OF THE TRACK...IT DOES APPEAR THE STAGE IS BEING SET FOR
A PREDECESSOR HEAVY RAIN EVENT SOMETIME SATURDAY AND ESPECIALLY
SATURDAY NIGHT.  DEEP TROPICAL MOISTURE STREAMING WELL IN ADVANCE OF
IRENE WILL INTERACT WITH A MID LEVEL TROUGH.  THIS HAS THE POTENTIAL
TO PRODUCE HEAVY RAIN AND FLOODING AHEAD OF IRENE INTO EARLY SUNDAY
MORNING.

AS MENTIONED EARLIER...PLENTY OF SPREAD AND UNCERTAINTY WITH THE
TRACK OF IRENE ALTHOUGH THE 00Z MODEL RUNS DID SHOW A TREND
EASTWARD.  IT DOES APPEAR THAT THE MAIN IMPACTS WILL BE SUN INTO
SUNDAY NIGHT.  POTENTIAL HAZARDS INCLUDE HEAVY RAIN/SIGNIFICANT
FRESH WATER FLOODING...STRONG TO DAMAGING WINDS...STORM SURGE AND
ASSOCIATED COASTAL FLOODING.  AGAIN...WHILE IRENE WILL IMPACT OUR
REGION TO SOME DEGREE IT WOULD BE WORST IF THE TRACK ENDS UP IN THE
WESTERN ENVELOP OF SOLUTIONS.

MONDAY AND TUESDAY...
DRY AND SEASONABLY WEATHER LOOKS TO FOLLOW BEHIND IRENE FOR THE LAST
DAYS OF AUGUST.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH 00Z...
NOT MUCH CHANGE FROM PREVIOUS FORECAST WITH HIGH CONFIDENCE FOR
VFR CONDITIONS WITH CIGS SCT-BKN040-050. GUSTY SSW WINDS WILL
DIMINISH SOMEWHAT WITH SUNSET.

AFTER 00Z...
HIGH CONFIDENCE FOR VFR CONDITIONS TO START THE NIGHT. LOW
CONFIDENCE THEREAFTER WITH POTENTIAL PERIOD FOR IFR IN LOW CLOUDS
AND PATCHY FOG AFTER 06Z.

THU...
MODERATE TO HIGH CONFIDENCE ON PATCHY IFR CONDITIONS LIFTING INTO
VFR CIGS OF BKN040-050 BY MIDDAY. THEN MVFR CONDITIONS IN SCT
TSTMS SHOULD BE CONFINED TO WESTERN NEW ENGLAND WITH RI AND
SOUTHEAST MA REMAINING DRY. SOME STRONG STORMS ARE POSSIBLE WITH
GUSTY WINDS AND HEAVY RAIN.

THU NIGHT...
MODERATE TO HIGH CONFIDENCE FOR MVFR CONDITIONS SCT TSTMS MOVING
INTO EASTERN NEW ENGLAND. A FEW STRONG EVENING TSTMS POSSIBLE WITH
GUSTY WINDS AND HEVY RAIN. LOW PROBABILITY OF PATCHY IFR
CONDITIONS SECOND HALF OF THE NIGHT IN LOW CLOUD AND FOG.

KBOS TERMINAL...
HIGH CONFIDENCE FOR VFR CONDITIONS THROUGH 06Z. GUSTY SSW WINDS
WILL DIMINISH SOMEWHAT AFTER 00Z. 06Z-12Z MODERATE TO HIGH
CONFIDENCE ON MVFR CONDITIONS IN LOW CLOUDS AND PATCHY FOG THEN
LIFTING TO VFR BY MIDDAY WITH CIGS BKN040-050. SHOWERS AND TSTMS
SHOULD HOLD OFF TIL 21Z OR POSSIBLY LATER 00Z-03Z AND CONTINUE
OVERNIGHT. A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND
HEAVY RAIN.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY AND THURSDAY NIGHT...
MEDIUM CONFIDENCE VFR. COLD FRONT APPROACHES THE RGN. S/SW FLOW
GUSTING AT TIMES UP TO 20 KTS. SHRA/TSRA IMPACTS ALONG AND AHEAD
OF THE COLD FRONT. WILL SEE TEMPO MVFR/IFR CONDITIONS WITH ANY
DIRECT IMPACTS TO THE TERMINALS.

FRIDAY...
MEDIUM CONFIDENCE VFR. SFC COLD FRONT TO DRAG OFFSHORE INTO THE
MORNING HRS...PERHAPS STALLING ALONG THE SE TERMINALS...LOW
CONFIDENCE. BRIEF PERIOD OF HIGH PRES...LGT AND VRB WINDS.
INCREASING CLOUDS LATE WITH APPROACH OF IRENE FROM THE S.

SATURDAY AND SATURDAY NIGHT...
MEDIUM TO HIGH CONFIDENCE THAT MVFR-IFR CONDITIONS DEVELOP AS RAIN
SHOWERS OVER SPREAD THE REGION IN ADVANCE OF IRENE.

SUNDAY...MEDIUM CONFIDENCE IN IFR TO LIFR CONDITIONS IN HEAVY RAIN
SHOWERS.  STRONG WINDS AND LOW LEVEL WIND SHEAR ARE ALSO A CONCERN
DEPENDING ON WHERE IRENE TRACKS.

&&

.MARINE...
WEDNESDAY...HIGH PRES CONTINUES TO MOVE OFFSHORE WITH WINDS
INCREASING THROUGH THE DAY. WHILE WINDS MAY GUST TO 25 KT
OCCASIONALLY THIS AFTERNOON ESPECIALLY NEAR SHORE...EXPECT THAT
THESE GUSTS WILL BE FEW AND FAR BETWEEN. ATTM...WILL NOT ISSUE AN
SCA...AS TIME PERIOD FROM STRONGEST WINDS WILL BE SHORT AND
CONDITIONS MAY NOT MEET THRESHOLD. SEAS ARE EXPECTED TO REMAIN
BELOW SCA CRITERIA.

WEDNESDAY NIGHT...WINDS APPROACHING 20 TO 25 KT MAY CONTINUE INTO
THE OVERNIGHT HOURS WITH SEAS GRADUALLY BUILDING. EXPECTING THAT
MOST WINDS AND SEAS WILL REMAIN BELOW SCA THRESHOLDS UNTIL EARLY
MORNING HOURS.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY AND THURSDAY NIGHT...
COLD FRONT MOVING OVER THE WATERS LATE. ALONG AND AHEAD S/SW FLOW
INCREASING WITH GUSTS UP TO 25 KTS. SEAS INCREASING 6 TO 8
FEET...HIGH CONFIDENCE FOR SCA.

FRIDAY AND FRIDAY NIGHT...
COLD FRONT LINGERS OFFSHORE...OVER THE SE WATERS DURING THE
MORNING AND WILL STALL. SEAS TO HOLD ABOVE 6 FEET ALONG THE S
WATERS...ESPECIALLY WITH THE INFLUENCE OF IRENE TO THE SOUTH. WILL
SEE WINDS OUT OF THE S BELOW THE SFC COLD FRONT.

SATURDAY AND SATURDAY NIGHT...
LARGE SOUTHERLY SWELL AND SEAS WILL CONTINUE TO BUILD WELL IN
ADVANCE OF IRENE.  SEAS WILL LIKELY INCREASE TO BETWEEN 10 AND 15
FEET SATURDAY NIGHT IN ADVANCE OF IRENE.

SUNDAY...
WHILE THE TRACK AND INTENSITY OF IRENE REMAINS UNCERTAIN...VERY HIGH
SEAS AND STRONG WINDS ARE LIKELY OVER OUR WATERS.  ITS POSSIBLE THAT
SEAS EXCEED 25 FEET BUT THAT WILL DEPEND ON THE EXACT TRACK.

&&

.TROPICAL...
FOR THE LATEST INFORMATION ON HURRICANE IRENE...PLEASE SEE THE
SUITE OF FORECAST PRODUCTS FROM THE NATIONAL HURRICANE CENTER
HTTP://WWW.NHC.NOAA.GOV /ALL LOWERCASE LETTERS/

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK/DOODY/DUNTEN
NEAR TERM...NOCERA - UPDATED 205 PM
SHORT TERM...DUNTEN
LONG TERM...FRANK
AVIATION...FRANK/NOCERA - UPDATED 205 PM
MARINE...FRANK/DOODY/DUNTEN
TROPICAL...STAFF
Hazardous weather outlook, Aug 24, 4:20 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
420 AM EDT WED AUG 24 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-250830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
420 AM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ISOLATED STRONG TO SEVERE STORM...ALONG WITH LOCALIZED FLOODING
OF URBAN AND POOR DRAINAGE AREAS...WILL BE POSSIBLE AHEAD OF A
COLD FRONT THURSDAY INTO THURSDAY NIGHT.

INTO THE WEEKEND...HURRICANE IRENE WILL IMPACT SOUTHERN NEW
ENGLAND TO SOME DEGREE.  ALTHOUGH THE SPECIFICS AS TO IRENES TRACK
ARE UNCERTAIN...THE POTENTIAL EXITS FOR HEAVY RAIN AND FRESH WATER
FLOODING. THERE IS ALSO THE POTENTIAL FOR STRONG DAMAGING WINDS
AND A STORM SURGE WITH COASTAL FLOODING...BUT THIS WILL DEPEND ON
THE EXACT TRACK WHICH REMAINS HIGHLY UNCERTAIN.

WITH BUILDING SEAS...ARRIVING AS EARLY AS FRIDAY ESPECIALLY ALONG
THE SOUTH SHORELINE...WE WILL LIKELY SEE HIGH SURF AND DANGEROUS
RIP CURRENTS.

FOR THE LATEST INFORMATION ON HURRICANE IRENE...PLEASE SEE THE
SUITE OF FORECAST PRODUCTS FROM THE NATIONAL HURRICANE CENTER
HTTP://WWW.NHC.NOAA.GOV /ALL LOWERCASE LETTERS/

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-250830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
420 AM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

INTO THE WEEKEND...HURRICANE IRENE WILL IMPACT SOUTHERN NEW
ENGLAND TO SOME DEGREE. ALTHOUGH THE SPECIFICS AS TO IRENES TRACK
ARE UNCERTAIN...THE WATERS WILL LIKELY EXPERIENCE VERY HIGH AND
STRONG WINDS.

NOW IS A GOOD TIME FOR MARINERS TO CONSIDER SECURING OR MOVING
THEIR BOATS OUT OF THE WATER...AND TO REVIEW THEIR TROPICAL
SAFETY PLANS. IF MAKING OFFSHORE TRIPS...BE SURE TO MONITOR THE
FORECAST CLOSELY.

FOR THE LATEST INFORMATION ON HURRICANE IRENE...PLEASE SEE THE
SUITE OF FORECAST PRODUCTS FROM THE NATIONAL HURRICANE CENTER
HTTP://WWW.NHC.NOAA.GOV /ALL LOWERCASE LETTERS/

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.